Post-transplant lymphoproliferative disorders presenting as gingival overgrowth in patients immunosuppressed with ciclosporin. A report of two cases

    loading  Checking for direct PDF access through Ovid

Abstract

Background

Post-transplant lymphoproliferative disorder (PTLD) can occur in patients maintained on immunosuppressive therapy following transplantation. This paper describes two cases of PTLD occurring in gingival tissues, in patients receiving ciclosporin following cardiac transplantation.

Treatment

The lesions were localised to gingival tissues, mimicking ciclosporin-induced gingival overgrowth. They were removed surgically and the ciclosporin dose reduced to help prevent recurrence.

Conclusion

The importance of histopathological examination of all tissue removed during routine gingivectomy procedures for ciclosporin-induced gingival overgrowth is highlighted.

Related Topics

    loading  Loading Related Articles